Advertisement

Advances in Computational Mathematics

, Volume 45, Issue 2, pp 735–755 | Cite as

A comparative analysis of numerical methods of solving the continuation problem for 1D parabolic equation with the data given on the part of the boundary

  • Andrey Belonosov
  • Maxim Shishlenin
  • Dmitriy KlyuchinskiyEmail author
Article

Abstract

The ill-posed continuation problem for the one-dimensional parabolic equation with the data given on the part of the boundary is investigated. We prove the uniqueness theorem about the solution of the continuation problem. The finite-difference scheme inversion, the singular value decomposition, and gradient type method are numerically compared. The influence of a noisy data on the solution is presented.

Keywords

Parabolic equation Continuation problem Numerical methods Finite-difference scheme inversion Singular value decomposition Gradient method 

Mathematics Subject Classification (2010)

65M32 49N45 35K35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

Acknowledgments

Authors kindly thank Professor Michael V. Klibanov for very careful remarks and comments which significantly helped us to improve the article.

References

  1. 1.
    Landis, E.M.: Some questions of the qualitative theory of elliptic and parabolic equations. Success. Math. Sci. 14(1), (85), 21–85 (1959). (in Russian)MathSciNetGoogle Scholar
  2. 2.
    Belonosov, A.S.: Two theorems about uniqueness of the continuation of the solutions for the parabolic equation. Math. Problems Geophys. 5, 30–45 (1974). (in Russian)Google Scholar
  3. 3.
    Alifanov, O.M.: Inverse Heat Conduction Problems. Springer, New York (1994)CrossRefzbMATHGoogle Scholar
  4. 4.
    Alifanov, O.M., Artukhin, E.A., Rumyantcev, S.V.: Extreme Methods for Solving Ill-Posed Problems with Applications to Inverse Heat Transfer Problems. Begell House, New York (1995)Google Scholar
  5. 5.
    Eldén, L.: Numerical solution of the sideways heat equation by difference approximation in time. Inverse Probl. 11, 913–923 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Kabanikhin, S.I., Karchevsky, A.L.: Optimizational method for solving the Cauchy problem for an elliptic equation. J. Inverse Ill-Posed Problems. 3, 21–46 (1995)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Eldén, L., Berntsson, F., Regińska, T.: Wavelet and Fourier methods for solving the sideways heat equation. SIAM J. Sci. Comput. 21, 2187–2205 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Háo, D., Lesnic, D.: The Cauchy problem for Laplaces equation via the conjugate gradient method. IMAJ Appl. Math. 65, 199–217 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bastay, G., Kozlov, V.A., Turesson, B.O.: Iterative methods for an inverse heat conduction problem. J. Inverse Ill-Posed Probl. 9, 375–388 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kabanikhin, S.I., Shishlenin, M.A.: Quasi-solution in inverse coefficient problems. J. Inverse Ill-Posed Probl. 16(7), 705–713 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kabanikhin, S.I.: Inverse and Ill-Posed Problems: Theory and Applications. de Gruyter, Berlin (2011)CrossRefGoogle Scholar
  12. 12.
    Epov, M.I., Eltsov, I.N., Kabanikhin, S.I., Shishlenin, M.A.: The recovering the boundary conditions in the near-wellbore in an inaccessible part of the boundary. Siber. Electron. Math. Rep. 8, C.400–C.410 (2011)Google Scholar
  13. 13.
    Epov, M.I., Eltsov, I.N., Kabanikhin, S.I., Shishlenin, M.A.: The combined formulation of the two inverse problems of geoelectrics. Siber. Electron. Math. Rep. 8, C.394–C.399 (2011)Google Scholar
  14. 14.
    Kabanikhin, S.I., Shishlenin, M.A.: Using the a priori information in the coefficient inverse problems for hyperbolic equations. Proc. Instit. Math. Mech. UrB RAS. 18(1), 147–164 (2012)Google Scholar
  15. 15.
    Kabanikhin, S.I., Gasimov, Y.S., Nurseitov, D.B., Shishlenin, M.A., Sholpanbaev, B.B., Kasenov, S.: Regularization of the continuation problem for elliptic equations. J. Inverse Ill-Posed Problems. 21(6), 871–884 (2013)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Kabanikhin, S.I., Nurseitov, D.B., Shishlenin, M.A., Sholpanbaev, B.B.: Inverse problems for the ground penetrating radar. J. Inverse Ill-Posed Problems. 21 (6), 885–892 (2013)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Shishlenin, M.A.: Matrix method in inverse source problems. Siber. Electron. Math. Rep. 11, C.161–C.171 (2014)Google Scholar
  18. 18.
    Kabanikhin, S.I., Shishlenin, M.A., Nurseitov, D.B., Nurseitova, A.T., Kasenov, S.E.: Comparative analysis of methods for regularizing an initial boundary value problem for the Helmholtz equation. J. Appl. Math. 2014, 7 (2014).  https://doi.org/10.1155/2014/786326 MathSciNetCrossRefGoogle Scholar
  19. 19.
    Berntsson, F., Kozlov, V.A., Mpinganzima, L., Turesson, B.O.: An alternating iterative procedure for the Cauchy problem for the Helmholtz equation. Inverse Probl. Sci. Eng. 22, 45–62 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Belonosov, A.S., Shishlenin, M.A.: Continuation problem for the parabolic equation with the data on the part of the boundary. Siber. Electron. Math. Rep. 11, 22–34 (2014)Google Scholar
  21. 21.
    Rischette, R., Baranger, T.N., Debit, N.: Numerical analysis of an energy-like minimization method to solve a parabolic Cauchy problem with noisy data. J. Comput. Appl. Math. 271, 206–222 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Klibanov, M.V.: Carleman estimates for the regularization of ill-posed Cauchy problems. Appl. Numer. Math. 94, 46–74 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Becache, E., Bourgeois, L., Franceschini, L, Dardé, J.: Application of mixed formulations of quasi-reversibility to solve ill-posed problems for heat and wave equations: The 1D case. Inverse Probl. Imag. 9, 971–1002 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Dardé, J.: Iterated quasi-reversibility method applied to elliptic and parabolic data completion problems. Inverse Probl. Imag. 10, 379–407 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Klibanov, M.V., Koshev, N.A., Li, J., Yagola, A.G.: Numerical solution of an ill-posed Cauchy problem for a quasilinear parabolic equation using a Carleman weight function. J. Inverse Ill-Posed Probl. 24(6), 761–776 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Bakushinskii, A.B., Klibanov, M.V., Koshev, N.A.: Carleman weight functions for a globally convergent numerical method for ill-posed Cauchy problems for some quasilinear. PDEs(Article) Nonlin. Anal. Real World Appl. 34, 201–224 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Belonosov, A., Shishlenin, M.: Regularization methods of the continuation problem for the parabolic equation. Lect. Notes Comput. Sci. (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics) 10187 LNCS, 220–226 (2017)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Intel MKL library website: https://software.intel.com/en-us/mkl

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • Andrey Belonosov
    • 1
  • Maxim Shishlenin
    • 2
  • Dmitriy Klyuchinskiy
    • 1
    Email author
  1. 1.Institute of Computational Mathematics and Mathematical GeophysicsNovosibirsk State UniversityNovosibirskRussia
  2. 2.Institute of Computational Mathematics and Mathematical GeophysicsNovosibirsk State University, Sobolev Institute of MathematicsNovosibirskRussia

Personalised recommendations